MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured inside the patient.An 8.0mmx40mmx80cm sterling balloon was selected for use in a percutaneous transluminal angioplasty procedure of the iliac artery.The lesion in the iliac artery was described as diffuse and calcified with a different morphology.During the procedure, the balloon was inflated to 8 atmospheres of pressure when it ruptured.The physician was able to withdraw the balloon.A new balloon of the same model was used to complete the procedure.The patient was not harmed.No adverse effects were reported and the patient was discharged after the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis by mfr: the returned product consisted of a sterling balloon catheter.The balloon was torn longitudinally 26mm distal end of the balloon.There was no other damage identified.The reported balloon burst was confirmed.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9341797
Report Number2134265-2019-13959
Device Sequence Number14009486
Product Code DQY
UDI-Device Identifier08714729720690
UDI-Public08714729720690
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0024028385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1